European Journal of Medical Case Reports will consider any original case report that adds new information to existing general medical knowledge, and original research relating to case reports in all medical disciplines.

(EJMCR is a not-for-profit journal. We follow ethical publishing practices as recommended by COPE. We don't have any fast-track publication service upon extra payment.) 


 



« Previous Article
Next Article »

Case Report Copyright Protected


Capecitabine-induced vasospasm: a case report

Fayez El Shaer, Ismail R Raslan, Waleed Al Habeeb, Mostafa AlShimiri, Hanan AlBaker, Khaled Al Habib.

Abstract
Background: Coronary heart disease with acute coronary syndrome (type II myocardial infarction) may be an iatrogenic and a reversible cause with complete recovery after cessation of the accused agent.
Case presentation: We present the case of a 52-year-old male patient who had received adjuvant chemotherapy consisting of capecitabine, 3 mg orally once per day, after resection of moderately differentiated invasive adenocarcinoma in the transverse colon. Three days (3 doses) after the initiation of chemotherapy, the patient reported typical anginal chest pain and an electrocardiogram (ECG) indicated ST-segment elevation. A repeat ECG in the catheterization laboratory showed normal results. Echocardiography showed that left ventricular systolic function was moderately to severely reduced. Coronary angiography revealed normal coronary arteries.
Conclusion: Capecitabine should be used with caution, as patients receiving this medication might present with symptoms suggestive of acute coronary syndrome that might not always originate from epicardial coronary artery disease. There is always a possibility of vasospasm when a patient is receiving Capecitabine.

Key words: Keywords: Vasospasm, Chemotherapy, Capecitabine, case-report


 



Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2017 Discover Publishing Group. All Rights Reserved.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.




ISSN : 2520-4998